Alert archive / Kentucky / Tornado Warnings in 2008
Tornado Warning 14, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Mar 19, 2008, 5:08 PM EDT for Breathitt County, Perry County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2008, 5:08 PM EDT (21:08 UTC)
- Expired
- Mar 19, 2008, 5:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Breathitt County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 31 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 3:03 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KJKL 192108
TORJKL
KYC025-193-192145-
/O.NEW.KJKL.TO.W.0014.080319T2108Z-080319T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
508 PM EDT WED MAR 19 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 545 PM EDT
* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VALJEAN...
OR 14 MILES SOUTHEAST OF BOONEVILLE...MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALTRO...
ARY...
BARWICK...
BEECH...
BUCKHORN.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3729 8355 3737 8355 3743 8313 3733 8312
3732 8311 3729 8311 3728 8334 3732 8340
3727 8350 3727 8354
TIME...MOT...LOC 2108Z 260DEG 43KT 3733 8348
$$
WJM2 follow-up statements
000
WWUS53 KJKL 192132
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
532 PM EDT WED MAR 19 2008
KYC025-193-192145-
/O.CON.KJKL.TO.W.0014.000000T0000Z-080319T2145Z/
BREATHITT KY-PERRY KY-
532 PM EDT WED MAR 19 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR NORTHERN
PERRY AND SOUTHWESTERN BREATHITT COUNTIES...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR DICE...OR 8 MILES
NORTH OF HAZARD...MOVING EAST AT 44 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARY
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3729 8355 3737 8355 3743 8313 3733 8312
3732 8311 3729 8311 3728 8334 3732 8340
3727 8350 3727 8354
TIME...MOT...LOC 2132Z 254DEG 39KT 3738 8318
$$
GV000
WWUS53 KJKL 192143
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
543 PM EDT WED MAR 19 2008
KYC025-193-192153-
/O.EXP.KJKL.TO.W.0014.000000T0000Z-080319T2145Z/
BREATHITT KY-PERRY KY-
543 PM EDT WED MAR 19 2008
...THE TORNADO WARNING FOR NORTHERN PERRY AND SOUTHWESTERN BREATHITT
COUNTIES WILL EXPIRE AT 545 PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR EASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3729 8355 3737 8355 3743 8313 3733 8312
3732 8311 3729 8311 3728 8334 3732 8340
3727 8350 3727 8354
TIME...MOT...LOC 2143Z 254DEG 39KT 3741 8303
$$
GVWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Mar 19, 3:59 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 19, 3:59 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 359 PM EDT WED MAR 19 2008 .SHORT TERM.../TONIGHT THROUGH THURSDAY/...UPDATED CURRENT SURFACE ANALYSIS SHOWS A STRONG COLD FRONT ENTERING THE WESTERN PORTION OF THE CWA WITH TEMPERATURES IN THE 70S AHEAD OF THE COLD FRONT AND IN THE MID 40S BEHIND THE FRONT. THE UNSTABLE AIR AHEAD OF THE FRONT WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. STRONG LOW LEVEL SPEED SHEAR AND ANY BOUNDARIES ENHANCING DIRECTIONAL SHEAR WILL PROVIDE THE POTENTIAL FOR SOME LOW LEVEL ROTATION AND POSSIBLY A TORNADO OR TWO. THE SPC HAS ISSUED A TORNADO WATCH FOR MOST AREAS SOUTH OF THE MOUNTAIN PARKWAY THROUGH 9 PM AS A RESULT. HAVE CANCELLED THE WIND ADVISORY AS THE THREAT FOR NON-CONVECTIVE WINDS HAS DIMINISHED. WILL KEEP MENTIONING A CONTINUED THREAT FOR WINDS WITH ANY THUNDERSTORM THAT DEVELOPS. FLOODING CONCERNS WILL ALSO BE AN ISSUE THIS EVENING IF ANY STRONG SHOWERS ARE ABLE TO FALL OVER ALREADY SATURATED SOILS. AS OF NOW... THE GREATEST AREA OF CONCERN WILL BE IN AREAS NORTH OF THE MOUNTAIN PARKWAY. SHIFTING THE FOCUS TO TONIGHT...EXPECT PRECIPITATION CHANCES TO DIMINISH AFTER MIDNIGHT FROM WEST TO EAST AND STRONG NORTHWEST WINDS TO KICK IN BEHIND THE FRONT. GUSTS UP TO 30 MPH WILL BE POSSIBLE ONCE AGAIN...BEFORE SUBSIDING AROUND DAWN TOMORROW. POST FRONTAL STRATUS SHOULD HANG AROUND UNTIL DAWN AS WELL BEFORE WE EAST KENTUCKY STARTS TO CLEAR OUT. THERE IS A VERY SMALL CHANCE THAT FREEZING SURFACE TEMPERATURES WILL BE ABLE TO GET INTO THE AREA BEFORE THE LINGERING MOISTURE EXITS THE AREA THIS EVENING. HAVE NOT INCLUDED ANY CHANCES FOR SNOW IN THE ZONES...HOWEVER HIGHER ELEVATIONS AND COUNTIES NORTH OF INTERSTATE 64 WILL HAVE TO BE MONITORED TO SEE IF ANY FLURRIES COULD FALL. AFTER A COOL START TO THE MORNING...TEMPERATURES WILL MODERATE UNDER CLEARING SKIES...WENT A FEW DEGREES BELOW GUIDANCE FOR THE HIGH TEMPERATURES TOMORROW. .LONG TERM.../THURSDAY NIGHT THROUGH WEDNESDAY/...UPDATED THE MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH MONDAY NIGHT AND THEN BEGIN TO DIVERGE SOME. BOTH THE GFS AND ECMWF WILL BE DEVELOPING A SHORT WAVE JUST WEST OF THE GREAT LAKES AND THEN WILL DEEPEN IT AS IT MOVES SOUTH AND THEN FINALLY EAST. BY SUNDAY NIGHT...THERE WILL BE A FAIRLY STRONG SHORT WAVE EXTENDING FROM LAKE MICHIGAN THROUGH SOUTHWEST MO. THIS GFS HAS MOVED TOWARD THE ECMWF SOLUTION OVER THE LAST 24 HOURS...SO HAVE GREATER CONFIDENCE IN THE ECMWF. IN GENERAL... CONFIDENCE IS PRETTY LOW...DUE TO RUN TO RUN INCONSISTENCIES IN THE TIMING OF THE SHORT WAVES. THIS TYPE OF PATTERN WILL BE MORE LIKE A WINTER CLIPPER TYPE OF SYSTEM IN THAT IT WILL BE SOMEWHAT LIMITED AND MOISTURE. IN GENERAL...THIS SHOULD PRODUCE MORE STRATIFORM TYPE OF PRECIPITATION WHICH SHOULD BE PRETTY LIGHT, FOR TEMPERATURES...WENT WITH A BLEND OF HPC GUIDANCE AND GFS MOS. && .AVIATION.../18Z TO 18Z/ MOSTLY MVFR CONDITIONS FOR VIS/CIG ACROSS THE TAF SITES THROUGH THE FIRST HALF OF THE FORECAST PERIOD AS A STRONG STORM SYSTEM MOVES THROUGH THE AREA. TAF SITES MAY HAVE BRIEF PERIODS OF VFR THIS AFTERNOON AS DRY SLOT WORKS ITS WAY INTO THE AREA...HOWEVER PREDOMINANT MVFR WILL BE THE RULE. GUSTY WINDS AND HEAVY RAIN WITH A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...EVEN AFTER FRONTAL PASSAGE FROM 2 TO 4 PM. GUSTY NW WINDS UP TO 30 MPH WILL FOLLOW IN THE WAKE OF THE FRONT...BEFORE SUBSIDING EARLY ON THURSDAY. HAVE CONTINUED TO LEAVE THUNDER IN THE TAFS UNTIL THIS EVENING. ONCE PRECIPITATION STARTS TO WIND DOWN THIS EVENING...EXPECT POST FRONTAL STRATUS TO HANG IN UNTIL AROUND SUNRISE ON THURSDAY AROUND 2K FEET. WILL GO WITH ALL VFR CONDITIONS AFTER 8 AM ON THURSDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SCHOETTMER LONG TERM...JJ AVIATION...SCHOETTMER
Hazardous weather outlook, Mar 19, 4:32 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 432 PM EDT WED MAR 19 2008 KYZ058-068-069-079-080-083>088-107>120-202345- ESTILL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX- BELL-HARLAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY- PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...MOUNT VERNON...MCKEE...SOMERSET... LONDON...MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 432 PM EDT WED MAR 19 2008 ...TORNADO WATCH 135 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WITH GUSTY WINDS TO 70 MPH...LARGE HAIL...AND POSSIBLY A TORNADO WILL AFFECT EASTERN KENTUCKY THIS AFTERNOON AND TONIGHT. ALONG WITH THE THUNDERSTORMS...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. HIGH WATER IN LOW WATER CROSSINGS AND DITCHES COULD BECOME AN ISSUE AS HEAVY PRECIPITATION FALLS ON ALREADY SATURATED SOILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW SHOWERS WILL BE POSSIBLE ON SUNDAY NIGHT. NO ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...LARGE HAIL...TORNADOES AND HEAVY RAINFALL IN EXCESS OF ONE INCH. KYZ044-050>052-059-060-104-106-202345- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY 432 PM EDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. LOCALLY HEAVY RAINFALL... ALONG WITH GUSTY WINDS IN EXCESS 45 MPH COULD OCCUR WITH THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL WILL OCCUR ON ALREADY SATURATED SOILS WHICH COULD CREATE SOME LOCAL HIGH WATER PROBLEMS WITH LOW WATER CROSSINGS AND DITCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW SHOWERS WILL BE POSSIBLE ON SUNDAY NIGHT AND EARLY MONDAY. NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL IN EXCESS OF ONE INCH TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON. SCHOETTMER/JJ
In the hours before
Special weather statement, Mar 19, 2:18 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 218 PM EDT WED MAR 19 2008 KYZ044-050>052-059-060-104-106-108-192200- FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-WOLFE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...STANTON...FRENCHBURG...SANDY HOOK... WEST LIBERTY...CAMPTON 218 PM EDT WED MAR 19 2008 A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE AREA HAS BROUGHT LOCALLY HEAVY RAINFALL TO EASTERN KENTUCKY...ESPECIALLY NORTH OF THE MOUNTAIN PARKWAY. AS A RESULT...LOW WATER CROSSINGS MAY CONTAIN A FEW INCHES OF WATER AND DITCHES MAY BE RUNNING FULL THROUGH 6 PM THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. SCHOETTMER/JJ
Special weather statement, Mar 19, 3:57 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT WED MAR 19 2008 KYZ068-069-079-080-083>086-114-116-192100- ROCKCASTLE-PULASKI-LAUREL-WAYNE-WHITLEY-MCCREARY-JACKSON-OWSLEY-CLAY- KNOX- 357 PM EDT WED MAR 19 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN JACKSON...OWSLEY...SOUTHEASTERN ROCKCASTLE...SOUTHEASTERN PULASKI... WESTERN CLAY...LAUREL...WESTERN KNOX...SOUTHEASTERN WAYNE...WHITLEY AND MCCREARY COUNTIES THROUGH 500 PM EDT WEDNESDAY AFTERNOON... AT 357 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BLOSS TO GREENWOOD TO GRIFFIN...MOVING EAST AT 35 MPH. THE STORMS WILL BE NEAR PARKERS LAKE AROUND 400 PM EDT...WIBORG AROUND 405 PM EDT...HAZEL PATCH AROUND 410 PM EDT...LAMERO AROUND 415 PM EDT...AND MERSHONS AROUND 420 PM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. WJM
Special weather statement, Mar 19, 4:02 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 402 PM EDT WED MAR 19 2008 KYZ058-108-111-192100- ESTILL-WOLFE-LEE- 402 PM EDT WED MAR 19 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT WOLFE...SOUTHEASTERN ESTILL AND NORTHERN LEE COUNTIES THROUGH 500 PM EDT WEDNESDAY AFTERNOON... AT 402 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM KOOMER RIDGE CAMPGROUND TO CRYSTAL TO 9 MILES SOUTHWEST OF LEIGHTON...MOVING NORTHEAST AT 30 MPH. THE STORMS WILL BE NEAR KOOMER RIDGE CAMPGROUND AROUND 410 PM EDT... LEECO AROUND 415 PM EDT...WILLOW SHOALS AROUND 420 PM EDT...ZOE AROUND 425 PM EDT...AND CALABOOSE AROUND 430 PM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR EASTERN KENTUCKY. WJM
Special weather statement, Mar 19, 4:06 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 406 PM EDT WED MAR 19 2008 KYZ050>052-059-060-104-106-192100- ROWAN-BATH-ELLIOTT-MONTGOMERY-MENIFEE-POWELL-MORGAN- 406 PM EDT WED MAR 19 2008 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT ROWAN...SOUTHEASTERN BATH...ELLIOTT...SOUTHEASTERN MONTGOMERY...MORGAN...MENIFEE AND POWELL COUNTIES THROUGH 500 PM EDT WEDNESDAY AFTERNOON... AT 406 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM DAN TO BOWEN TO 10 MILES SOUTHWEST OF SPOUT SPRINGS...MOVING NORTHEAST AT 35 MPH. THE STORMS WILL BE NEAR LITTLE SANDY AROUND 415 PM EDT...NEWFOUNDLAND AROUND 420 PM EDT...BRUIN AROUND 425 PM EDT...YOUNG SPRINGS AROUND 430 PM EDT...AND ZILPO AROUND 435 PM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Local storm report, Mar 19, 4:10 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
410 PM EDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG SOMERSET 37.08N 84.61W
03/19/2008 PULASKI KY PUBLIC
DAMAGE AT THE SOMERSET MALL WITH TREES BLOWN DOWN, GLASS
BLOWN OUT OF WINDOWS, SIGNS BLOWN OVER. REPORT BY PUBLIC
AND RELAYED BY TV STATION.
&&
BTERRIZZThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 10:45 PM EDT | Wind Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 17 hr |
| Mar 19, 4:11 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, McCreary and 1 more | 34 min |
| Mar 19, 4:26 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Lee, Owsley and 2 more | 34 min |
| Mar 19, 4:42 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie, McCreary, Whitley | 33 min |
| Mar 19, 4:50 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan, Wolfe | 40 min |
| Mar 19, 4:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Floyd, Knott, Leslie, Magoffin and 3 more | 48 min |
| Mar 19, 5:13 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 2 more | 47 min |
| Mar 19, 5:27 PM EDT | Severe Thunderstorm Warning | JKL | Johnson, Martin | 33 min |
| Mar 19, 5:45 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Magoffin, Perry, Pike | 60 min |
| Mar 19, 5:56 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 64 min |
| Mar 19, 5:59 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 31 min |
| Mar 19, 6:11 PM EDT | Tornado Warning | JKL | Harlan | 20 min |
| Mar 19, 7:35 PM EDT | River Flood Advisory | JKL | Rowan | 4 hr |
Nearby
Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.